MAUDE Adverse Event Report: GYRUS ACMI, INC. FLEX-CATCH 4 WIRE NITINOL BASKET; EXTRACTOR, STONE REMOVAL

GYRUS ACMI, INC. FLEX-CATCH 4 WIRE NITINOL BASKET; EXTRACTOR, STONE REMOVAL
Model Number NT4F19115
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported to olympus the flex-catch 4 wire nitinol basket was being used during a ureteroscopy with laser lithotripsy when the doctor noticed the targeted stone was too large for this basket.The doctor could not get the basket to release or dislodge from the ureter.A holmium laser was used to cut and release the basket prongs and graspers were used to gather the pieces.After doing so, another basket was retrieved and used to complete the procedure.The procedure ran over the scheduled time by 93 minutes, but it was not indicated whether this delay was a result of the additional measures being taken to remove the basket.There were no reports of patient harm as a result of the basket not releasing.
 
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The investigation is ongoing and follow-up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial/lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, it is likely that the stone was too large.Per the instructions for use (ifu), the stone retrieval device should not have been used if the stone is too large.The event can be detected/prevented by following the ifu which state: "prior to the procedure, determine the size of the stone using imaging techniques to avoid stone sticking.Do not use the stone retrieval devices if the stone is too large.It is recommended to dilate the ureter before endoscopy and stone removal to prevent sticking during retraction." olympus will continue to monitor field performance for this device.

Brand Name
FLEX-CATCH 4 WIRE NITINOL BASKET
Common Device Name
EXTRACTOR, STONE REMOVAL
Manufacturer (Section D)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer (Section G)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17618821
Report Number3003790304-2023-00332
Device Sequence Number20403738
Product Code FGO
UDI-Device Identifier00821925041349
UDI-Public00821925041349
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNT4F19115
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2023
Supplement Date Received by Manufacturer12/14/2023
Initial Report FDA Received Date08/24/2023
Supplement Report FDA Received Date01/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown